Hi doctor. I posted before (gnc, unknown rash)around 11-4-05.
After laying off steroid creams for the last 5 weeks, I thought things were actually somewhat better. But 3 days ago the rash seemed to flare up. I think it was due to taking a Zyrtec for the first time. Still having problems in hips underarms,forearms, stomach and inner thighs. I have also had flushing of stomach and chest and back,and face much like a mild sunburn.The skin in these areas feel very sensitive. I have been waiting for further patch testing, but I really don't feel as though it is contact. I have been living in an hypoallergenic bubble still.I have really searched around and my condition based on chating with others sounds like PLC. I have noticed in the last 2 weeks that I have started to develop more raise spot type outbreaks versus just the flat blotches that I had in the beginning. I have been dealing with Vanderbilt derm docs who all where convinced it was a type of contact. They want to do more patch testing. First patch test and all blood work was negative.
I just moved to NC, so I wanted to see local derm doc just to get familliar with someone local. His impression based on my history was PR. But since I am coming up on month 6,that it would be catergorized as PLC. I had biopsy in begginning that ruled out pr and Lichen planus. But I wondered if having immuno-flouresence testing on another biopsy would be more conclusive. I have read yes, it will be able to diagnos and no not really.
Just frustrated, it would be nice to have some diagosis. Not sure if what I'm doing is good or bad. I have been eating strict diet and trying to relieve some stress through exercise. But if stress is a precurssor, then I haven't been doing that good. Like I said, I thought I was doing well up utill last Friday and then Saturday when I woke it all went hay wire again. I really think the Zyrtec caused the reaction. It reminds me of when I was put on two seperate rounds of prednisone and each time I came off it came back and a little worse. I just beleive that anything that surpresses a skin condition and it hasn't been eliminated, it will come back and possibly worse. I guess my long post is what do you think about plc. Any places you might recommend going to view any pics to get better visual idea. Also, what is your suggestion on lotions/brands. I really haven't been using any, my skin isn't that dried out, it least visual. It is all very sensitive in clothes so internally, I believe I am very dry. I try to limit showers but at the end of the day and my stomach feels burny and sensitive, a shower really seems to calm this down. I have some light itching other places but nothing at the moment that is bothersome or henders me at bedtime. One last question, what is your view on use of steroid creams/strength. If it is plc, then I would assume the only place for the creams would be for temporary relief. I'm not big on using after my 4 week round before. I have 2 more questions!
PLC (pityriasis lichenoides chronica) is a very hard to pin down diagnosis.
I strongly recommend that you stop trying to correlate your rash and its outbreaks with some specific trigger, such as food. It almost never works, and certainly doesn't seem to be working for you. You should just suppress the spots with creams like steroids and let the matter run its course.
From this distance, that's all I can say, I'm afraid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.